Mississippi, 2014

Hail and Damaging Winds in Mississippi, October 2 to 3, 2014

October 2 to 3, 2014 · NWS JAN · 13 events in 11 counties and zones

A warm, moist airmass was in place over the ArkLaMiss region ahead of a strong cold front. Storms developed ahead of the main squall line during the late afternoon and evening hours, which produced some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$38,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A warm, moist airmass was in place over the ArkLaMiss region ahead of a strong cold front. Storms developed ahead of the main squall line during the late afternoon and evening hours, which produced some wind damage. The large squall line, which stretched from Houston, TX to the Great Lakes, moved through the region during the overnight hours. The squall line lost intensity as it moved through.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Oct 2, 1:50 PM CST, 10 minutes earlier.

Area forecast discussion, Oct 2, 1:50 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT THU OCT 2 2014

...SEVERE STORMS POSSIBLE TONIGHT ACROSS THE NORTHWEST DELTA REGION
AND PORTIONS OF THE NORTH...

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
LATEST SATELLITE ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS
THE PLAINS. UPPER JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS
FEATURE FOR A NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD
UPPER DIVERGENCE AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN
RIDING WAS NOTED WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING
OVER THE REGION. IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED
ACROSS THE REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER
THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME
EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS
IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE
ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON.

FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF MEMBERS
HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO MOVE
INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS WILL
GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION. RIGHT NOW
MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM SHEAR OF
AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM LEVELS.
STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF STORMS
MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50 KNOT GUSTS
AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO PUT IN
ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS MOST OF
THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE DAMAGING
WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW THAT LAPSE
RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL RISK DUE TO
THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING TO THE STORMS
WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS WITH THIS
SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM MIDLEVEL
HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE REGION...AND THE
TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR WATCHING
OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER THE MS
VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG
CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING
THROUGH THE REGION.

FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST
DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF
THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD
OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S
NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...
A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL
CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE
PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE LOWER
50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS FOR
SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW
NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER
40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR
TONIGHT WITH A BLEND OF MAV/MET GUIDANCE.  FOR POPS WENT WENT WITH
CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR
FRIDAY./17/

.LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...

A VERY PLEASANT EARLY FALL WEEKEND IS EXPECTED ACROSS THE FORECAST
AREA SUNDAY AS HIGH PRESSURE BUILDS EAST INTO AND THROUGH THE
FORECAST AREA. WITH SUNNY SKIES PREVAILING...HIGHS ON SUNDAY WILL BE
IN THE MID 70S TO AROUND 80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY
CLEAR SKIES WILL BE A TAD WARMER AS LOWS FALL INTO THE LOW AND
MIDDLE 50S.

HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE
SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS.  A
WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST
AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY
AFTERNOON.  THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST
AREA DURING THAT TIME.  HIGH PRESSURE QUICKLY BUILDING BACK INTO THE
REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR
WEATHER WEDNESDAY INTO THURSDAY. /17/19/

&&

.AVIATION...MVFR CONDITIONS PREVAIL THIS MORNING WITH LOW STRATUS
DECK OVER MOST OF REGION. A PATCH OF SHRA AND TSRA BETWEEN KJAN AND
KMEI IS MOVING NORTHEAST TOWARDS KGTR AND KGWO AND WILL MONITOR
TIMING FOR DIRECT SHRA TAF INCLUSION. CONDITIONS WILL IMPROVE TO
MORE WIDESPREAD VFR BY EARLY AFTN WITH SCT TSRA DEVELOPING THROUGH
00Z. A QUICK DOWN TREND IN ACTIVITY EXPECTED LATE AFTN TO EARLY
EVENING BEFORE A STRONGER LINE OF THUNDERSTORMS PUSHES INTO THE
REGION FROM NW AS A COLD FRONT MOVES THROUGH. TSRA WITH POCKETS OF
30-50 KT WIND GUSTS WILL BE POSSIBLE IN DELTA REGION 03-07Z. A
WEAKENING TREND IS EXPECTED THROUGH 12Z AS LINE APPROACHES KJAN AND
SITES FARTHER EAST BUT CONTINUED SHRA/TSRA IS EXPECTED. WINDS WILL
BE SOUTH TODAY NEAR 10 KT AND TURN WEST WITH FRONT AND THEN NW
BEHIND FRONT OVERNIGHT THROUGH FRIDAY MORNING. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  83  47  73 /  83  21   5   0
MERIDIAN      72  83  46  71 /  76  37   6   0
VICKSBURG     69  82  50  75 /  87  16   5   0
HATTIESBURG   71  86  53  75 /  52  39   6   0
NATCHEZ       70  82  49  74 /  83  16   5   0
GREENVILLE    70  80  49  73 /  88  16   6   0
GREENWOOD     69  79  45  71 /  90  18   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/19/JA
Hazardous weather outlook, Oct 2, 1:01 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT THU OCT 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE
TOWARD THE REGION THIS EVENING. CONFIDENCE EXISTS THAT THESE STORMS
WILL BE CAPABLE OF PRODUCING POCKETS OF 60 MPH WIND GUSTS ACROSS THE
DELTA REGION. A TORNADO OR TWO CAN NOT BE RULED OUT WITH THIS
ACTIVITY AS WELL. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS
WILL BE FROM 9PM TO 1AM. THE STORMS ARE EXPECTED TO WEAKEN DURING THE
EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE REMAINDER OF
THE OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023-MSZ026>030-032-033-036>038-042>044-047-031900-
RICHLAND-MADISON LA-FRANKLIN LA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-YAZOO-
MADISON MS-LEAKE-WARREN-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

A STRONG TO SEVERE LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS TEXAS...LOUISIANA AND ARKANSAS LATE THIS AFTERNOON AND WILL MOVE
TOWARD THE REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. THE
MAIN HAZARDS WILL BE 60 MPH WIND GUSTS AND A TORNADO COULD BE
POSSIBLE. THE MAIN TIME WINDOW FOR THE STRONGEST OF STORMS WILL BE
FROM 10PM TO 2AM. THE LINE OF STORMS STORMS ARE EXPECTED TO WEAKEN
DURING THE EARLY MORNING HOURS AS THEY MOVE FARTHER EAST ACROSS THE
REMAINDER OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024>026-MSZ031-039-045-046-048>066-072>074-031900-
CATAHOULA-TENSAS-CONCORDIA-LOWNDES-NOXUBEE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE OVERNIGHT ALONG THE NATCHEZ THE
TRACE CORRIDOR AS A LINE OF STORMS MOVES THROUGH IN ADVANCE OF A COLD
FRONT. ISOLATED POCKETS OF WIND GUSTS OF 40 TO 50MPH COULD OCCUR
ALONG THE NATCHEZ TRACE CORRIDOR FROM 1AM TO 4AM. THIS LINE IS
EXPECTED TO WEAKEN AS IT MOVES FARTHER EAST ACROSS THE REGION FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

ALLEN

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Oct 2, 12:37 PM CST, 1 hour 23 minutes before
MSZ027-028-036-037-021920-
ATTALA MS-MONTGOMERY MS-HOLMES MS-CARROLL MS-
137 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT THU OCT 2 2014

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HOLMES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF EMORY AT 136
PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN CARROLL...EAST CENTRAL HOLMES...WEST CENTRAL
MONTGOMERY AND NORTH CENTRAL ATTALA COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3342 8975 3322 8963 3309 9001 3326 9012
TIME...MOT...LOC 1836Z 245DEG 19KT 3321 8998

DC

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km away, was scanning. The volume nearest the first event began at 20:02 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
October 2, 2:00 PM CST
Where
Lawrence County, 0.59 mi W of Topeka
Measured
39 kt (45 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
31.420, -90.190

Large tree limbs were also blown down.

Thunderstorm Wind, Jones

When
October 2, 3:45 PM CST
Where
Jones County, 2.38 mi SSW of Service
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.700, -89.250

Four trees were blown down on Lebanon Road.

Thunderstorm Wind, Rankin

When
October 2, 4:00 PM CST
Where
Rankin County, 0.9 mi NE of Brandon
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
32.280, -89.970

A few trees were blown down along Interstate 20 just east of Brandon.

Thunderstorm Wind, Scott

When
October 2, 4:32 PM CST
Where
Scott County, 4.13 mi SSE of Piketown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.422, -89.350

A tree was blown down across Salem Road.

Hail, Newton

When
October 2, 4:40 PM CST
Where
Newton County, 0.9 mi NE of Conehatta
Measured
1.25 in hail
Reported by
Public
Coordinates
32.460, -89.270

Strong winds also accompanied the hail.

Thunderstorm Wind, Newton

When
October 2, 4:45 PM CST
Where
Newton County, 2.23 mi SW of Stratton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.480, -89.160

Trees were knocked down. A tree was blown down across Scanlan Road at the intersection with Strum Road.

Hail, Newton

When
October 2, 4:48 PM CST
Where
Newton County, 2.23 mi NW of Stratton
Measured
0.88 in hail
Reported by
Public
Coordinates
32.520, -89.160

Thunderstorm Wind, Lauderdale

When
October 2, 5:25 PM CST
Where
Lauderdale County, 1.28 mi NNE of Complete
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.396, -88.718

A tree was knocked down on 37th Street and the road crew had to remove the tree.

Thunderstorm Wind, Yazoo

When
October 2, 10:55 PM CST
Where
Yazoo County, 2.9 mi W of Norway
Measured
57 kt (66 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
32.900, -90.450

Damage occurred to a building at the Yazoo Planters Gin. Sheet metal and some beams were damaged and some module covers were blown off.

Thunderstorm Wind, Leake

When
October 3, 12:05 AM CST
Where
Leake County, 1.88 mi ENE of Estesmill
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.660, -89.440

Twelve trees were blown down in the southeast part of the county near Rosebud. Power was interrupted in East Carthage and along Highway 487 East.

Thunderstorm Wind, Winston

When
October 3, 1:00 AM CST
Where
Winston County, 0.69 mi S of Louisville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.120, -89.050

A tree was blown down causing the power to go out. Also, large limbs were blown down and one limb broke a window.

Thunderstorm Wind, Neshoba

When
October 3, 1:05 AM CST
Where
Neshoba County, 0.69 mi S of Williamsville
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.740, -89.150

A tree was blown down onto a powerline. This caused the powerline to fall across Highway 15 near the intersection of Highway 485.

Thunderstorm Wind, Jasper

When
October 3, 2:00 AM CST
Where
Jasper County, 3.01 mi WNW of Waldrup
Measured
58 kt (67 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.980, -89.150

The porch was rolled up on a house. This destroyed the porch and caused damage to the home. Numerous trees were also blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, October 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 538532, 538530, 538531, 538535, 538534, 538533, 538537, 538536, 538705, 538706, 538708, 538709, 538707.